Alert archive / New York / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 76, NWS Burlington, VT

July 28, 2008St. Lawrence County, New York

NWS Burlington, VT issued this severe thunderstorm warning at Jul 28, 2008, 7:53 PM EDT for St. Lawrence County, New York. It was in force for 67 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2008, 7:53 PM EDT (23:53 UTC)
Expired
Jul 28, 2008, 9:00 PM EDT
In force
67 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

County St. Lawrence County, NY

The radar

The Ft Drum radar (KTYX), 79 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 8:10 PM EDTTSTM WND DMGEdwardsville, NYNUMEROUS LARGE BRANCHES AND LIMBS DOWN AT CAMPGROUND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.9 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
958 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBTV 282353
SVRBTV
NYC089-290100-
/O.NEW.KBTV.SV.W.0076.080728T2353Z-080729T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
753 PM EDT MON JUL 28 2008

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ST. LAWRENCE COUNTY IN NORTHERN NEW YORK

* UNTIL 900 PM EDT.

* AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES NORTHWEST OF EDWARDSVILLE...AND MOVING
  SOUTHEAST AT 31 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EDWARDSVILLE AND 8 MILES NORTHEAST OF CHIPPEWA BAY AROUND 800 PM
  EDT.
  GOUVERNEUR AROUND 830 PM EDT.
  FOWLER AROUND 840 PM EDT.

THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS...DESTRUCTIVE
HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IF ON OR NEAR THE SAINT LAWRENCE RIVER...GET OUT OF THE WATER AND 
MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE 
OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO 
SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

LAT...LON 4445 7579 4447 7580 4449 7578 4452 7577
      4453 7575 4457 7570 4457 7569 4465 7558
      4440 7517 4421 7544 4438 7584 4439 7585
TIME...MOT...LOC 2353Z 319DEG 27KT 4455 7568

$$

LAHIFF
2 follow-up statements
000 
WWUS51 KBTV 290018
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
818 PM EDT MON JUL 28 2008

NYC089-290100-
/O.CON.KBTV.SV.W.0076.000000T0000Z-080729T0100Z/
ST. LAWRENCE NY-
818 PM EDT MON JUL 28 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR WEST CENTRAL ST. LAWRENCE COUNTY...

AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR EDWARDSVILLE..MOVING SOUTHEAST AT
20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MACOMB...ROSSIE AND 7 MILES NORTHEAST OF NELSON CORNERS AROUND 830
  PM EDT.
  NORTH GOUVERNEUR AROUND 845 PM EDT.
  6 MILES SOUTHWEST OF RICHVILLE AROUND 850 PM EDT.
  GOUVERNEUR AROUND 855 PM EDT.
  FOWLER...WEST FOWLER...6 MILES NORTH OF BALMAT AND 7 MILES WEST OF
  TALCVILLE AROUND 900 PM EDT.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4445 7579 4447 7580 4450 7578 4462 7564
      4465 7558 4440 7517 4421 7544 4422 7547
      4439 7585
TIME...MOT...LOC 0018Z 318DEG 18KT 4448 7563

$$

LAHIFF
000 
WWUS51 KBTV 290059
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
859 PM EDT MON JUL 28 2008

NYC089-290108-
/O.EXP.KBTV.SV.W.0076.000000T0000Z-080729T0100Z/
ST. LAWRENCE NY-
858 PM EDT MON JUL 28 2008

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL ST. LAWRENCE
COUNTY EXPIRES AT 900 PM EDT...

SHOWER AND THUNDERSTORMS WILL CONTINUE OVER THE NEXT HOUR ACROSS 
SOUTHERN SAINT LAWRENCE COUNTY...THOUGH THT THREAT FOR SEVERE 
WEATHER HAS DIMINISHED.

LAT...LON 4445 7579 4447 7580 4450 7578 4462 7564
      4465 7558 4440 7517 4421 7544 4422 7547
      4439 7585
TIME...MOT...LOC 0058Z 318DEG 18KT 4433 7544

$$

LAHIFF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 4:07 PM EDT, 3 hours 46 minutes earlier.

Area forecast discussion, Jul 28, 4:07 PM EDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
407 PM EDT MON JUL 28 2008

.SYNOPSIS...
SCATTERED SHOWER ACTIVITY WILL DIMINISH LATE THIS EVENING. TUESDAY
IS EXPECTED TO BE PRIMARILY DRY...ALTHOUGH A STRAY SHOWER IS
POSSIBLE ACROSS THE NORTHEAST KINGDOM. PARTLY TO MOSTLY CLOUDY
SKIES ARE EXPECTED ACROSS THE NORTHERN MOUNTAINS...WITH MORE SUN
IN THE SOUTHERN SECTIONS. UNSETTLED WEATHER AND INCREASING CHANCES
FOR RAIN WILL AGAIN RETURN TO THE REGION LATE TUESDAY NIGHT AND
INTO WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AS OF 333 PM EDT MONDAY...MAJORITY OF THE CWA HAS HAD A DRY
DAY...AS ALL WE HAVE SEEN HAVE BEEN A FEW SMALL SHOWERS POP UP.
THE BIGGER STUFF HAS STAYED EAST AND SOUTH OF HERE. FEELING IS
THAT THE PATCH OF MID LEVEL CLOUDS THAT MOVED IN EARLIER IN THE
DAY HELPED KEEP INSTABILITY LEVELS MUCH LOWER. WE STILL HAVE ONE
MORE UPPER LEVEL TROF TO MOVE ACROSS...SO ALTHOUGH WE WILL BE
LOOSING THE SUN IN A FEW HOURS...THE DYNAMICS ALOFT WILL
COMPENSATE. THUS CHANCE FOR SHOWERS WILL CONTINUE THROUGH THE
EVENING. THINK WE MAY SEE THE SHOWERS FOCUS A LITTLE MORE ALONG
THE LEADING EDGE OF THAT UPPER TROF AND SURFACE WIND SHIFT FROM
SOUTHERLY TO WEST/NORTHWEST. NOT EXPECTING ANYTHING WIDESPREAD
WITH PRECIP. DOUBT IF EVEN WE WILL SEE ANY THUNDER TOO. OKAY...PERHAPS
A COUPLE OF CLOUD TO GROUND STRIKES...MOST LIKELY IN THE ST LAWRENCE
VALLEY. MODELS SEEM TO HAVE A GOOD HANDLE ON THE PRECIP WITH THE
TROF...SHOULD BE MOVING THRU THE ST LAWRENCE VALLEY AROUND
00Z...AND INTO THE CHAMPLAIN VALLEY ABOUT 04Z AND THEN BY 06Z IN
NE VERMONT. AGAIN...NONE OF THE SHOWERS SHOULD BE HEAVY AND
AVERAGE QPF VALUES SHOULD ONLY BE ON ORDER OF A FEW HUNDREDTHS OF
AN INCH. HAVE ADDED IN SOME PATCHY VALLEY FOG FOR AFTER MIDNIGHT.
SOME QUESTION AS TO HOW MUCH MAY OCCUR...WILL DEPEND ON THE
CLOUDS...BUT WITH MOS GUIDANCE SUGGESTING VSBYS DOWN TO 1/2 MILE
OR SO AT PLACES LIKE MONTPELIER...SPRINGFIELD...SARANAC LAKE
REALLY CANT IGNORE THAT POSSIBILITY. CERTAINLY HAVE LIGHT WINDS
AND LOW LEVEL MOISTURE.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
AS OF 333 PM EDT MONDAY...TRIED MY BEST TO KEEP A DRY FORECAST FOR
THE ENTIRE AREA ON TUESDAY...BUT COULDNT AVOID INCLUDING SMALL
(15-20%) CHANCE OF LIGHT SHOWERS UP IN THE NE KINGDOM TOMORROW.
ALTHOUGH WEAK RIDGING WILL BE TRYING TO BUILD IN ALOFT...WE WILL
HAVE A LOT OF MOISTURE TRAPPED UNDER A WEAK INVERSION AROUND
5000FT. THAT MEANS WIDESPREAD STRATOCU AS WELL...ESPECIALLY ACROSS
THE NORTHERN MTNS OF THE ADIRONDACKS AND GREENS. A FEW LIGHT
SPRITZES OF RAIN MAY FALL IN THE HIGHER TERRAIN OF THE NE KINGDOM.
SORRY...BUT IT WONT BE A WASHOUT BY ANY MEANS. HAVE CUT BACK TEMPS
FROM MOS SLIGHTLY ACROSS THE NORTH. MODELS SHOWING 850MB TEMPS
DROPPING TO THE 10-12C RANGE...WHICH WOULD SUPPORT U70S IN THE
VALLEYS BUT CLOUDS SHOULD KEEP US FROM SEEING FULL POTENTIAL OF
THAT.

FORECAST GETS A LITTLE MORE UNCERTAIN TUESDAY NIGHT. AS RIDGING
MOVES TO OUR EAST AND OUR FLOW ALOFT TURNS BACK TO SOUTHWEST...WAA
BEGINS. NEXT SYSTEM ALSO BEGINS DIGGING SOUTHEAST ACROSS THE GREAT
LAKES AREA. GFS IS FASTER THAN NAM WITH BRINGING IN CLDS AND SOME
LIGHT PRECIP BY LATE TUESDAY NIGHT. PREFER TO SIDE WITH GFS...AS
IT SEEMS QUITE OFTEN THAT WAA PRECIP AND CLOUDS HAPPEN FASTER THAN
MODELS MAY SUGGEST. HAVE INCREASED POPS FOR WEDNESDAY GENERALLY
ALONG THE LINES OF GUIDANCE AND INTO THE LIKELY RANGE. NOT QUITE
SURE HOW THE PRECIP WILL TURN OUT...WILL IT BE MORE OF A
STRATIFORM RAIN TRANSITIONING TO THUNDERSTORMS AS WE GET DEEPER
INTO A WARM/MOIST AIRMASS AFTER THE WARM FRONT MOVES THRU...OR
JUST PLAIN SHOWERY OR JUST PLAIN STRATIFORM. INSTABILITY DOESNT
LOOK TOO IMPRESSIVE IN MODELS...SO PAINTED IN PRIMARILY SHOWERS
FOR THE DAY...ONLY INCLUDED A SLIGHT CHANCE OF AFTN TSTMS IN THE
GRIDS (TOO SMALL OF A CHANCE TO SHOW UP IN THE TEXT ZFP BY THE
WAY). THREAT FOR DEEPER CONVECTION/TSTMS LOOKS BETTER FOR THURSDAY.

STILL LIKELY TO BE SOME FUTURE MODIFICATIONS ON HOW THE SCENARIO
IS EXPECTED TO EVOLVE FOR THE WEDNESDAY EVENT. AT THIS TIME IT
DOES NOT APPEAR TO BE EITHER A SIGNIFICANT SEVERE OR FLOOD THREAT.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 333 PM EDT MONDAY...THE LONG TERM FCST HAS NUMEROUS CHALLENGES
WITH LIMITED RUN TO RUN CONTINUITY BTWN THE 00Z AND 12Z RUNS IN
THE ECMWF AND GFS. WL TREND TWD THE 00Z GFS ENSEMBLES FCST...WITH
SOME BLEND OF THE 12Z GFS AND 00Z ECMWF. THE LATEST ENSEMBLES
CONTS TO SHOW MID/UPPER LVL TROF ACRS CENTRAL CANADA INTO THE NE
CONUS WITH STRONG ULVL RIDGE ACRS THE SOUTHERN UNITED STATES.
MEANWHILE...THE LATEST 12Z GFS SHOWS THIS MID/UPPER LVL RIDGE
BUILDING INTO THE OHIO VALLEY/MID ATLANTIC STATES LATE SATURDAY
INTO NEXT MONDAY...AS TROF LIFTS INTO EASTERN CANADA.
HOWEVER...FEEL GFS IS TOO AGGRESSIVE WITH DEVELOPMENT OF
RIDGE...ESPECIALLY WITH FAST WEST TO NORTHWEST FLW ALOFT PROGGED
TO BE ACRS THE NE CONUS FROM DEEP TROF. THEREFORE...WL LWR TEMPS
SLIGHTLY OVER THE WEEKEND AND CONT TO MENTION CHCS OF AFTN/EVENING
SHOWERS/STORMS. GIVEN...THE FAST WESTERLY FLW ALOFT WITH EMBEDDED
VORTS RIDING ALONG A SURFACE COLD FRNT ON THURS INTO FRIDAY WL
MENTION SCATTERED SHOWERS/STORMS. PROGGED 85H TEMPS BEHIND THIS
FRNT BTWN 10-12C SUPPORT HIGHS ON THURSDAY IN THE 70S. ON
FRIDAY...WEAK SHORT WAVE RIDGE TRIES TO BUILD INTO OUR CWA...AHEAD
OF NEXT PIECE OF ENERGY DIVING DOWN ACRS THE GREAT LAKES IN THE
FLW ALOFT. WL KEEP FRIDAY DRY ATTM...BUT WL MENTION LOW CHC FOR
SHOWERS SATURDAY INTO SUNDAY...WITH BEST POTENTIAL ACRS OUR
NORTHERN CWA. LATEST 12Z GFS SHOW PROGGED 85H TEMPS SURGING TO 20C
BY 00Z MONDAY...WHICH WOULD SUPPORT HIGHS WELL INTO THE U80S TO
L90S...BUT FEEL THIS IS TOO QUICK AND AGGRESSIVE GIVEN THE FLW
ALOFT. THE GFS CONTS TO SHOW LLVL WAA ACRS OUR CWA ON NEXT MONDAY
AHEAD OF AN APPROACHING SFC COLD WITH PROGGED 85H TEMPS BTWN 20
AND 22C. MEANWHILE...ECMWF SHOWS BEST LLVL WAA WITH PROGGED 85H
TEMPS AROUND 20C...ACRS THE MID ATLANTIC STATES AND THE OHIO
VALLEY. WL TREND TWD THE COOLER ECMWF ATTM...GIVEN THE TRENDS THIS
SUMMER.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
THROUGH 18Z TUESDAY...MID/UPPER LVL TROF CONTS TO IMPACT TAF SITES
TODAY. WATER VAPOR SHOWS POTENT 5H VORT ENTERING THE SLV WITH WEAK
SFC CONVERGENCE LINE FROM WESTERN NY INTO SOUTHERN ONTARIO. WL USE
VCSH THRU 23Z THIS AFTN FOR HIGH BASED ISOLATED TO SCATTERED
SHOWERS CAUSED BY COOL POOL ALOFT AND SFC DESTABILIZATION. A BRIEF
PERIOD OF MVFR CONDITIONS WL BE POSSIBLE ASSOCIATED WITH THE
STRONGER SHOWERS. OTHERWISE...BASED ON RADAR HAVE TEMPO RUT BTWN
18-19Z FOR SHOWER APPROACHING THE RUTLAND TAF SITE. THIS EVENING
WEAK SFC TROF UPSTREAM WL MOVE ACRS OUR CWA AND PRODUCE MORE
SCATTERED SHOWERS. HAVE MENTION TEMPO BTWN 00Z-04Z TO COVER THE
POTENTIAL FOR MORE HIGH BASED SHOWERS.

NEXT TAF CONCERN WL BE AREAL COVERAGE OF FOG TONIGHT. WL MENTION
VFR PREVAILING CONDITIONS AT MPV/SLK WITH TEMPO BTWN 08-12Z FOR
VLIFR CONDITIONS IN FOG WITH VIS 1/2SM AND OVC001.
TUESDAY...SOUNDINGS SHOW PLENTY OF MOISTURE TRAPPED BLW TEMP
INVERSION...WHICH COMBINED WITH STEEP SFC TO 850MB AND UPSLOPE FLW
WL PRODUCE PLENTY OF STRATO CUMULUS CLOUDS AND MAYBE A BRIEF
SHOWER ACRS AT MPV/SLK SITES. SOME DOWNSLOPE DRYING WL OCCUR AT
PBG WITH A FEW BREAKS POSSIBLE IN THE BROKEN TO OVERCAST SKIES
BTWN 030-040KFT.

18Z TUESDAY THROUGH THURSDAY...MID/UPPER LVL TROF SLOWLY LIFTS
AWAY FROM THE NE CONUS AS RIDGE DEVELOPS AND WEAK SFC WARM FRNT
MOVES ACRS OUR TAF STIES. THIS WL PROVIDE TAFS WITH ANOTHER CHC OF
SHOWERS/STORMS LATE WEDS INTO THURS...WITH MVFR TO VFR CONDITIONS
POSSIBLE IN THE STRONGEST SHOWERS. SOME VLIFR CONDITIONS WL ONCE
AGAIN BE POSSIBLE ON WEDS AND THURS MORNINGS AT MPV/SLK ASSOCIATED
WITH FOG.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...NASH
NEAR TERM...NASH
SHORT TERM...NASH
LONG TERM...TABER
AVIATION...TABER/NASH
Hazardous weather outlook, Jul 28, 3:48 AM EDT, 16 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
348 AM EDT MON JUL 28 2008

NYZ026>031-034-035-087-VTZ001>012-016>019-290800-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
348 AM EDT MON JUL 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 28, 6:55 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
655 PM EDT MON JUL 28 2008

NYZ026-027-029-030-087-290000-
NORTHERN FRANKLIN-NORTHERN ST. LAWRENCE-SOUTHWESTERN ST.
LAWRENCE-SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-
INCLUDING...CANTON...MALONE...MASSENA...OGDENSBURG AND POTSDAM
655 PM EDT MON JUL 28 2008

AT 648 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND THUNDERSTORMS FROM 9 MILES NORTH OF ROOSEVELTOWN
TO 22 MILES WEST OF OGDENSBURG NEW YORK...MOVING SOUTHEAST AT 20 MPH.

THUNDERSTORMS WILL BE NEAR RAYMONDVILLE...CHIPMAN BY 710 PM...NEAR
OGDENSBURG...MADRID BY 720 PM...NEAR FORT COVINGTON...NORWOOD BY 730
PM...NEAR WEST POTSDAM...STOCKHOLM CENTER BY 740 PM...NEAR POTSDAM
AND LAWRENCEVILLE BY 750 PM.

THESE THUNDERSTORMS ARE PRODUCING FREQUENT DEADLY LIGHTNING. SEEK
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

BRIEF HEAVY RAINFALL...SMALL HAIL AND WIND GUSTS OF 35 MPH OR
HIGHER MAY ACCOMPANY THE THUNDERSTORMS.

LAHIFF
Local storm report, Jul 28, 7:28 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
728 PM EDT MON JUL 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             OGDENSBURG              44.71N 75.47W
07/28/2008  E0.25 INCH       ST. LAWRENCE       NY   TRAINED SPOTTER

&&

LAHIFF
Local storm report, Jul 28, 7:35 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
735 PM EDT MON JUL 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             OGDENSBURG              44.71N 75.47W
07/28/2008  E1.00 INCH       ST. LAWRENCE       NY   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL. ESTIMATED 45MPH WINDS.

&&

LAHIFF
Local storm report, Jul 28, 7:38 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
738 PM EDT MON JUL 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     TSTM WND DMG     OGDENSBURG              44.71N 75.47W
07/28/2008                   ST. LAWRENCE       NY   TRAINED SPOTTER

            NUMEROUS TREE LIMBS DOWN.

&&

LAHIFF

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 7:15 PM EDTSevere Thunderstorm WarningBTVSt. Lawrence60 min

Nearby

Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.